Alert archive / Tennessee / Special Weather Statements in 2016
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at May 2, 2016, 1:13 PM CDT for Van Buren County, Warren County, Tennessee. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 2, 2016, 1:13 PM CDT (18:13 UTC)
- Expired
- May 2, 2016, 1:45 PM CDT
- In force
- 32 min
- Issued by
- NWS Nashville, TN
Counties Van Buren County, TN, Warren County, TN
The radar
The Northeast Alabama radar (KHTX), 103 km from the middle of the area, began a volume at 18:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.2 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1041 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted.
382
WWUS84 KOHX 021813
SPSOHX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
113 PM CDT MON MAY 2 2016
TNZ078-080-021845-
VAN BUREN TN-WARREN TN-
113 PM CDT MON MAY 2 2016
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN WARREN AND NORTHERN VAN
BUREN COUNTIES UNTIL 145 PM CDT...
AT 112 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
MCMINNVILLE...MOVING NORTHEAST AT 30 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MCMINNVILLE...SPENCER...AND ROCK ISLAND STATE PARK.
LAT...LON 3558 8572 3565 8583 3583 8569 3582 8564
3579 8560 3581 8560 3579 8552 3581 8552
3581 8550 3582 8548 3581 8547 3582 8546
3576 8532
TIME...MOT...LOC 1812Z 220DEG 26KT 3567 8568
$$
SHAMBURGERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at May 2, 12:46 PM CDT, 27 minutes earlier.
Area forecast discussion, May 2, 12:46 PM CDT, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1246 PM CDT MON MAY 2 2016 .UPDATE... FOR 18Z AVIATION DISCUSSION. && .DISCUSSION... SEVERE THUNDERSTORM WARNING IN EFFECT FOR NORTHEAST DICKSON AND CHEATHAM COUNTIES UNTIL 1030 AM CDT. CORE HAS 59 DBZ ABOVE -20 CELSIUS. LOOK FOR NUMEROUS SHOWERS AND THUNDERSTORMS TO CONTINUE TO TRANLATE EASTWARD ACROSS MIDDLE TENNESSEE AS WE GO THROUGH THE REMAINDER OF THE MORNING AND INTO THE AFTERNOON AND BEGIN ENDING FROM THE WEST AFTER 18Z. HIGHS TODAY IN THE LOW TO MIDDLE 70S LOOK GOOD AT THIS TIME. .CLIMATE... ...5TH DRIEST APRIL IN NASHVILLE...AND THE DRIEST SINCE 1992... NASHVILLE EXPERIENCED ITS DRIEST APRIL SINCE 1992 AND THE 5TH DRIEST ON RECORD. RAINFALL RECORDS FOR NASHVILLE DATE BACK TO 1870. FIVE DRIEST APRIL'S ON RECORD: 1986...0.52 1915...0.72 1992...0.77 1987...1.03 2016...1.12 RAINFALL FOR APRIL 2016 TOTALED 1.12 INCHES WHICH IS 2.88 INCHES BELOW NORMAL.THE GREATEST RAINFALL IN A 24 HOUR PERIOD WAS 0.68 INCH ON MARCH 31ST AND APRIL 1ST. APRIL 2016 WAS THE DRIEST MONTH IN NASHVILLE SINCE SEPTEMBER 2014. THE TEMPERATURE AVERAGED ABOVE 3.4 DEGREES ABOVE NORMAL IN NASHVILLE FOR APRIL. THE AVERAGE HIGH WAS 74.6 DEGREES AND THE AVERAGE LOW WAS 50.2 DEGREES. THERE WERE NO TEMPERATURE RECORDS TIED OR BROKEN IN APRIL. APRIL 2016 WAS THE 8TH CONSECUTIVE APRIL WITH ABOVE NORMAL TEMPERATURES IN NASHVILLE. THERE WERE 3 DAYS WITH THUNDERSTORMS IN APRIL. THE AVERAGE WIND SPEED WAS 7.0 MILES AN HOUR. THE FASTEST GUST WAS 49 MILES AN HOUR FROM THE SOUTH ON THE 11TH. THERE WERE 7 DAYS WITH FOG. NO DAYS WITH DENSE FOG. NO TORNADOES OCCURRED IN TENNESSEE DURING THE MONTH OF APRIL 2016. THE LAST TIME THERE WERE NO TORNADOES IN THE MONTH OF APRIL IN TENNESSEE WAS IN 2005. && .AVIATION... 18Z TAF DISCUSSION. -SHRA/-TSRA TO AFFECT CKV THROUGH 19Z...BNA THROUGH 20Z..AND CSV THROUGH 00Z THIS AFTERNOON AS UPPER WAVE MOVES ACROSS REGION. PREDOMINATE MVFR/IFR CONDITIONS UNTIL PRECIP ENDS WHEN MVFR/VFR CAN BE EXPECTED. OVERNIGHT...PLENTIFUL LOW LEVEL MOISTURE WILL ALLOW FOR IFR CIGS/VIS TO RETURN TO CSV. LIGHT NORTH TO NORTHWEST WINDS ANTICIPATED THROUGH THE TAF PERIOD AT CKV/BNA...AND LIGHT SOUTHERLY WINDS BECOMING WESTERLY THEN NORTHWESTERLY AT CSV. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM/AVIATION........55/SHAMBURGER LONG TERM..................01/BOYD
Hazardous weather outlook, May 2, 5:13 AM CDT, 8 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 513 AM CDT MON MAY 2 2016 TNZ005>011-023>034-056>066-075-077>080-093>095-031015- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 513 AM CDT MON MAY 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A FEW STRONG THUNDERSTORMS WILL DEVELOP FROM LATE MORNING THROUGH THE AFTERNOON MAINLY SOUTH OF I-40. SMALL HAIL AND STRONG WIND GUSTS ARE POSSIBLE WITH TODAY'S STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL PROBABLY NOT BE NEEDED TODAY. ROSE
In the hours before
Special weather statement, May 2, 11:45 AM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1145 AM CDT MON MAY 2 2016
TNZ034-066-021715-
CUMBERLAND TN-FENTRESS TN-
1145 AM CDT MON MAY 2 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CUMBERLAND AND
SOUTHWESTERN FENTRESS COUNTIES UNTIL 1215 PM CDT...
AT 1145 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12
MILES NORTH OF FAIRFIELD GLADE...OR 16 MILES NORTH OF CROSSVILLE...
MOVING NORTHEAST AT 25 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CLARKRANGE.
LAT...LON 3608 8497 3620 8507 3631 8490 3628 8488
3624 8488 3624 8489 3623 8489 3621 8491
3618 8490 3615 8491 3613 8487 3610 8485
TIME...MOT...LOC 1645Z 234DEG 23KT 3618 8494
SHAMBURGERLocal storm report, May 2, 12:04 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NASHVILLE TN
1204 PM CDT MON MAY 02 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1012 AM HAIL 7 NE CHARLOTTE 36.26N 87.26W
05/02/2016 E0.88 INCH DICKSON TN FACEBOOK
PEA TO NICKLE SIZE HAIL NEARLY COVERED THE GROUND IN
THE 1400 BLOCK OF MAPLE VALLEY ROAD
&&
CORRECTED EVENT...REMARKS
EVENT NUMBER OHX1600418
SHAMBURGERSpecial weather statement, May 2, 12:08 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1208 PM CDT MON MAY 2 2016
TNZ080-021745-
VAN BUREN TN-
1208 PM CDT MON MAY 2 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN VAN BUREN COUNTY
UNTIL 1245 PM CDT...
AT 1208 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTHEAST OF SPENCER...OR NEAR FALL CREEK FALLS STATE
PARK...MOVING NORTHEAST AT 20 MPH.
PEA TO HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE
WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
FALL CREEK FALLS STATE PARK.
LAT...LON 3576 8527 3575 8526 3575 8527 3572 8527
3561 8538 3568 8542 3579 8532 3580 8528
3579 8527 3578 8527 3578 8526 3577 8526
TIME...MOT...LOC 1708Z 237DEG 19KT 3569 8533
SHAMBURGERSpecial weather statement, May 2, 12:15 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1215 PM CDT MON MAY 2 2016
TNZ009-029-021800-
TROUSDALE TN-MACON TN-
1215 PM CDT MON MAY 2 2016
...SIGNIFICANT WEATHER ADVISORY FOR MACON AND NORTHERN TROUSDALE
COUNTIES UNTIL 100 PM CDT...
AT 1215 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
HARTSVILLE...MOVING NORTHEAST AT 30 MPH.
PEA SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LAFAYETTE...HARTSVILLE...RED BOILING SPRINGS AND BUGTUSSLE.
LAT...LON 3662 8579 3661 8580 3648 8582 3636 8617
3645 8624 3648 8624 3664 8612
TIME...MOT...LOC 1715Z 240DEG 28KT 3647 8613
SHAMBURGERSpecial weather statement, May 2, 12:56 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1256 PM CDT MON MAY 2 2016
TNZ079-021830-
GRUNDY TN-
1256 PM CDT MON MAY 2 2016
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL GRUNDY COUNTY UNTIL
130 PM CDT...
AT 1255 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
GRUETLI-LAAGER...OR 13 MILES WEST OF DUNLAP...MOVING NORTHEAST AT 30
MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GRUETLI-LAAGER...AND PALMER.
LAT...LON 3534 8571 3543 8554 3542 8551 3541 8551
3541 8549 3539 8550 3538 8549 3537 8550
3534 8554 3532 8556 3530 8563 3530 8566
3529 8568
TIME...MOT...LOC 1755Z 239DEG 27KT 3533 8561
SHAMBURGERSpecial weather statement, May 2, 1:13 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
113 PM CDT MON MAY 2 2016
TNZ078-080-021845-
VAN BUREN TN-WARREN TN-
113 PM CDT MON MAY 2 2016
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN WARREN AND NORTHERN VAN
BUREN COUNTIES UNTIL 145 PM CDT...
AT 112 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
MCMINNVILLE...MOVING NORTHEAST AT 30 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MCMINNVILLE...SPENCER...AND ROCK ISLAND STATE PARK.
LAT...LON 3558 8572 3565 8583 3583 8569 3582 8564
3579 8560 3581 8560 3579 8552 3581 8552
3581 8550 3582 8548 3581 8547 3582 8546
3576 8532
TIME...MOT...LOC 1812Z 220DEG 26KT 3567 8568
SHAMBURGERThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 9:27 AM CDT | Special Weather Statement | OHX | Dickson | 63 min |
| May 2, 9:43 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson | 47 min |
| May 2, 10:16 AM CDT | Special Weather Statement | OHX | Davidson | 29 min |
| May 2, 10:29 AM CDT | Special Weather Statement | OHX | Cheatham | 46 min |
| May 2, 11:11 AM CDT | Special Weather Statement | OHX | Sumner | 34 min |
| May 2, 11:45 AM CDT | Special Weather Statement | OHX | Fentress | 30 min |
| May 2, 12:08 PM CDT | Special Weather Statement | OHX | Van Buren | 37 min |
| May 2, 12:15 PM CDT | Special Weather Statement | OHX | Macon, Trousdale | 45 min |
| May 2, 12:56 PM CDT | Special Weather Statement | OHX | Grundy | 34 min |
| May 2, 1:49 PM CDT | Special Weather Statement | OHX | White | 26 min |
Nearby
Special Weather Statements in Tennessee, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.